MAUDE Adverse Event Report: EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED

EXACTECH, INC. TRULIANT TIB IMP PS INSERT SZ 3 11MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Model Number 02-022-35-3011
Medical Device Problem Codes Naturally Worn (2988); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/23/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending investigation.Concomitant medical products:¿ 5889658 02-012-60-1425 - logic stem ext 14mm x 25mm, 5963237 02-020-11-0330 - truliant ps cem fem ps cem right sz 3, 5968554 02-022-45-3030 - truliant tib fit tray cem sz 3f / 3t, 6038542 200-02-35 - three peg patella 35mm, 6019622 204-70-00 - tibial stem ext.Screw, 4026019012 a10012 - gps implant kit v2.Correction removal number:z-0023-2022.
 
Event or Problem Description
As reported by legal notification, the female patient had an initial right tka on (b)(6) 2019.The patient was revised on (b)(6) 2022; reason not reported.No other patient information/medical history reported.
 
Event or Problem Description
Additional information: revision operative report of of (b)(6) 2023: indications: patient complaints, exam and imaging workup with x-rays were suggestive of possible polyethylene insert wear and global instability of the knee.Indwelling components otherwise appeared to be appropriately positioned and well-fixed on imaging.The patient's increased body habitus added increased time, effort, and required surgical expertise for the procedure.Findings: on exam under anesthesia, the patient's right knee demonstrated a well-healed total knee scar.There was no erythema, warmth, drainage, or excessive swelling noted about the knee.Knee range of motion demonstrated slight hyperextension and flexion to 125 degrees.Midline patellar tracking is noted through that arc of motion.The knee exhibited mild laxity to both varus and valgus stress in full extension, as well as mid flexion.The knee was stable to anterior and posterior drawer maneuvers in flexion.Surgical exploration of the knee demonstrated a small effusion with normal yellow joint fluid.There was no macroscopic evidence of infection throughout the knee.Synovium was largely unremarkable in appearance with slight synovial hypertrophy.There was no evidence of particle disease on inspection of the synovium.The indwelling polyethylene insert exhibited minimal wear.The cemented femoral and tibial components were found to be appropriately positioned and well-fixed to bone on vigorous testing.The patellar button was also unremarkable in appearance and well-fixed to bone.Small bony peripheral osteophytes had developed around the patellar button, which were removed.With upsizing of the insert to a 13 ps polyethylene insert, appropriate knee stability was restored with minimal laxity to varus and valgus stress in both flexion and full extension.The tourniquet was not utilized during the procedure.A dressing was applied, the patient was subsequently awakened and transferred to the pacu in stable condition.Patient will receive 24 hours of iv antibiotics and will be discharged on a week's worth of oral antibiotics to cover her while cultures are pending and due to increased risk of periprosthetic joint infection given related to obesity.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No additional information is available.
 
Additional Manufacturer Narrative
Additional information: a2, b5, b7, d8, & h6.Medical device problem code.Pending investigation f6, f8- na, this is a manufacturer's report.
 
Additional Manufacturer Narrative
Additional information h3: the revision reported in the case may have been the result of polyethylene wear and instability as stated in the operative notes.The extent and root cause of the reported polyethylene wear cannot be determined as the devices were not available for evaluation, and pre-revision radiographs and images of the explanted devices were not provided.

Brand Name
TRULIANT TIB IMP PS INSERT SZ 3 11MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct
gainesville FL 32653
Manufacturer Contact
kate jacobson
2320 nw 66th ct
gainesville, FL 32653
3523771140
MDR Report Key16782171
Report Number1038671-2023-00780
Device Sequence Number3139368
Product Code JWH
UDI-Device Identifier10885862304278
UDI-Public10885862304278
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K152170
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02-022-35-3011
Device Catalogue Number02-022-35-3011
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date03/31/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer03/31/2023
08/14/2023
Initial Report FDA Received Date04/20/2023
Supplement Report FDA Received Date04/21/2023
09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/04/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale